MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DL POLYURETHANE CATHETER RADIOLOGY (135 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERPICC 5F DL POLYURETHANE CATHETER RADIOLOGY (135 CM NITINOL GUIDEWIRE); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/08/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturer has received the sample and is pending evaluation.Results are expected soon.
 
Event or Problem Description
It was reported by the customer "red lumen on 5f dual lumen picc broke off.The picc was placed in ir on (b)(6) 2023, catheter started leaking on (b)(6) 2023 and completely broke off on (b)(6).".
 
Additional Manufacturer Narrative
H11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.Based on a review of available complaint information and an evaluation of the available sample evidence, the following was concluded: the complaint of a damaged catheter was confirmed.The product returned for evaluation was one 5fr d/l powerpicc catheter.Usage residues were observed throughout the sample.The red luer adapter was completely detached and was not returned for evaluation.Kinks and curved shape memory were observed in both extension tubes.Microscopic inspection of the proximal end of the detached extension tubing revealed a granular fracture surface.Beach marks and radiating tear marks were observed throughout the fracture surface.Material buckling was observed in the vicinity of the break.The fracture features were consistent with damage accumulated through flexural fatigue.Flexural fatigue occurs due to repetitive mechanical stress such as twisting and kinking which may gradually cause a crack(s) to form in the extension tubing material and may ultimately lead to material failure.
 
Event or Problem Description
It was reported by the customer "red lumen on 5f dual lumen picc broke off.The picc was placed in ir on (b)(6) 2023 catheter started leaking on (b)(6) 2023 and completely broke off on (b)(6).".

Brand Name
POWERPICC 5F DL POLYURETHANE CATHETER RADIOLOGY (135 CM NITINOL GUIDEWIRE)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
becky garcia
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key16820401
Report Number3006260740-2023-01552
Device Sequence Number12545649
Product Code LJS
UDI-Device Identifier00801741027949
UDI-Public(01)00801741027949
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
K051672
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Reporter Type Manufacturer
Report Source Other,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/06/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/29/2024
Device Model NumberN/A
Device Catalogue Number3275335
Device Lot NumberREFQ3574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/11/2023
Supplement Date Received by Manufacturer09/06/2023
Initial Report FDA Received Date04/26/2023
Supplement Report FDA Received Date09/08/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown